Texas, 2012Damaging Wind in Texas, July 14, 2012
July 14, 2012 · NWS CRP · 2 events in 2 counties and zones
Isolated thunderstorms developed over the Coastal Bend and Brush Country during the afternoon and early evening hours. Severe winds were recorded in Cotulla with an isolated thunderstorm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed over the Coastal Bend and Brush Country during the afternoon and early evening hours. Severe winds were recorded in Cotulla with an isolated thunderstorm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 14, 11:39 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 14, 11:39 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT SAT JUL 14 2012
.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR ALL TERMINALS NEXT 24 HRS ASIDE FROM ANY CONVECTION
THAT MOVES OVER TERMINALS. CONVECTION XPCTD TO BE IN VCNTY OF
KCRP/KVCT/KALI THROUGH PORTIONS OF THIS AFTN AND POSSIBLY KLRD BY
LATE AFTN. BRIEF MVFR TO IFR VSBYS WILL BE POSSIBLE WITH ANY
CONVECTION THAT OCCURS. CONVECTION SHOULD DIMINISH WITH LOSS OF
DAYTIME HEATING WITH MAINLY CLEAR SKIES TO PREVAIL OVERNIGHT. CU
FIELD TO ONCE AGAIN REDVLP AFTER SUNRISE SUN WITH ISO SHRA
POSSIBLE BY LATE MRNG. LIGHT AND VARIABLE WINDS XPCTD THRU MOST OF
TAF PERIOD WITH BRIEF PERIODS OF LOW END MODERATE SE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 93 75 93 77 93 / 40 20 40 10 20
VICTORIA 92 74 90 74 92 / 50 30 50 10 30
LAREDO 98 77 98 78 101 / 20 30 20 20 10
ALICE 96 74 96 76 96 / 40 20 40 10 20
ROCKPORT 91 77 90 77 91 / 40 30 50 20 30
COTULLA 97 75 96 75 99 / 30 30 30 20 20
KINGSVILLE 96 75 95 76 96 / 40 20 40 10 20
NAVY CORPUS 91 77 90 80 90 / 40 20 40 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
AVIATION...HART/79
Hazardous weather outlook, Jul 14, 4:31 AM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT SAT JUL 14 2012
GMZ230-235-250-255-270-275-TXZ229>234-239>247-151045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF FACING
BEACHES OF SOUTH TEXAS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH
OF SOUTH TEXAS. NO SEVERE WEATHER IS EXPECTED...HOWEVER A FEW
STORMS MAY BECOME STRONG THIS AFTERNOON ALONG THE SEA BREEZE...WITH
WINDS IN EXCESS OF 40 MPH BEING THE MAIN THREAT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO FLOODING IN
AREAS THAT HAVE ALREADY RECEIVED ABUNDANT RAINFALL IN PREVIOUS
DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF FACING
BEACHES OF SOUTH TEXAS ON SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTH TEXAS THROUGH THURSDAY...WITH THUNDERSTORM CHANCES DIMINISHING
BY LATE FRIDAY AS AN UPPER LOW FINALLY MOVES WEST AND DISSIPATES AND
DRIER AIR MOVES IN. NO SEVERE WEATHER IS EXPECTED.. ALTHOUGH A
THUNDERSTORM OR TWO COULD PRODUCE WINDS IN EXCESS OF 40 MPH DURING
THE AFTERNOON ALONG THE SEA-BREEZE. LOCALLY HEAVY RAINFALL ALSO WILL
BE POSSIBLE...AND ANY PERSISTENT STORMS FORMING OVER AREAS WHICH
RECEIVED PLENTIFUL RAINFALL DURING THE PREVIOUS FEW DAYS COULD
RESULT IN ISOLATED FLOODING MAINLY WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CB/GW
In the hours before
Special weather statement, Jul 14, 1:27 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
227 PM CDT SAT JUL 14 2012
TXZ242-142000-
KLEBERG-
227 PM CDT SAT JUL 14 2012
...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINGSVILLE NAVAL AIR STATION...OR NEAR
KINGSVILLE. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH
THIS STORM. IN ADDITION...TORRENTIAL RAINFALL MAY ALSO OCCUR WITH A
QUICK ONE INCH OF RAIN FALLING IN A SHORT AMOUNT OF TIME.
HART
Funnel Cloud, Kleberg
- When
- July 14, 1:40 PM CST
- Where
- Kleberg County, 1.68 mi SE of Caesar
- Reported by
- Law Enforcement
- Coordinates
- 27.531, -97.832
Kingsville Police Department reported a funnel cloud over the northeast side of the city of Kingsville.
Thunderstorm Wind, La Salle
- When
- July 14, 6:15 PM CST
- Where
- La Salle County, (Cot)cotulla Muni Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.450, -99.220
The ASOS site at the La Salle County Airport near Cotulla reported a 53 knot gust.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 14, 20121 death · 2 events
- Flash Flooding and Hail in Utah, July 14 to 16, 2012$533,000 · 1 in hail · 15 events
- Lightning Strikes in Tennessee, July 14, 2012$350,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 14, 2012$202,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, July 14, 2012$145,000 · 65 kt wind · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 14, 2012$25,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Iowa, July 14, 2012$23,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Alabama, July 14, 2012$15,000 · 52 kt wind · 8 events
- Damaging Winds in Arkansas, July 14, 2012$17,000 · 56 kt wind · 4 events
- Tornado in Virginia, July 14, 2012$15,000 · EF0 · 1 event
- Flash Flooding in Virginia, July 14, 20126 events
- Hail and Heavy Rain in Oregon, July 14, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400234, 400241.